|Why are my eyes and Face Swelling so badly?
Oct 23, 2007
Hello: I am a 35 year old, raised in the US, but now living in Pakistan. My CD4 is 53 and viral load is <50. I started on Zidolam, Lamivudine and Nevirapine regiment about 8 months ago. Since then I have gained more than 10 kilograms mostly in my stomach area and am experiencing extreme swelling on my face. All liver and other tests have come out clear. Since the doctors could not figure out what was causing the swelling, they prescribed me steroids which took care of it. However, now they have taken me off the steroids and the swelling has returned. It is so severe that I have a hard time breathing as the swelling has gone into my nasal capacity as well. My doctors do not seem to think that the swelling is related to any reaction I may be having to my medications. In addtion to my HIV meds, I am also taking Efexor and Xanax 0.25 every nite as a sleep aid.
| Response from Dr. Henry
Good question. That complaint would be unusual to be due to AZT, 3TC and nevirapine. If other drugs are available and no other cause if found (such as heriditary angioedema, sinus infections or other conditions)then a switch off the nevirapine might be considered (such as efavirenz or Stocrine). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Oral Sex Worried I Have HIV
- Runny Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Can Suboxone Cause Hep C?
- Can You Get Genital Warts When Giving Oral Sex?
- What Are Vaginal Odor, Dizziness, Headache And Diarrhea Signs Of?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.